New Jersey, 2013Flooding in New Jersey, January 31, 2013
January 31, 2013 · NWS PHI · 3 events in 3 counties and zones
The strong south to southwest winds preceding a cold frontal passage brought an unseasonably mild and moist air mass into New Jersey. This caused heavy rain to fall and caused poor drainage flooding as well as isolated stream and river flooding in northwest New Jersey on the 31st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The strong south to southwest winds preceding a cold frontal passage brought an unseasonably mild and moist air mass into New Jersey. This caused heavy rain to fall and caused poor drainage flooding as well as isolated stream and river flooding in northwest New Jersey on the 31st. Most of the waterway flooding was minor and all streams and rivers were back within bankfull by the evening of the 31st. Event precipitation totals averaged 1.5 to 2.5 inches in northwest New Jersey. The rain began during the late afternoon on the 30th and fell at its heaviest during the early morning of the 31st as convective elements moved through New Jersey. The rain ended around 7 a.m. EST on the 31st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 31, 2:58 AM EST, 20 minutes earlier.
Area forecast discussion, Jan 31, 2:58 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 AM EST THU JAN 31 2013
.SYNOPSIS...
EXTREMELY RAPID INTENSIFYING LOW PRESSURE IN SOUTHEAST CANADA WILL
WHIP A COLD FRONT OFF OUR COAST BY DAWN. A SECONDARY COLD FRONT
AND WEAK LOW PRESSURE WILL MOVE ACROSS THE MID ATLANTIC STATES
FRIDAY MORNING, THEN HIGH PRESSURE BUILDS TO OUR SOUTH FRIDAY
NIGHT AND SATURDAY. THE NEXT COLD FRONT IS SCHEDULED TO ARRIVE
SUNDAY, THEN HIGH PRESSURE BRIEFLY ARRIVES SUNDAY NIGHT INTO
MONDAY, BEFORE ANOTHER COLD FRONT MOVES THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 2 PM THIS AFTERNOON/...
WIND HEADLINES: DAMAGING WIND EVENT SEEMS TO BE EVOLVING AT 2 AM AS
8MB 3 HRLY PRES FALLS IN E PA MOVE NEWD AND AID A BOMBING SURFACE
LOW MOVING NEWD FROM ONTARIO CANADA. SLY WIND FIELDS WERE FREQUENTLY
GUSTING IN THE 50 MPH RANGE ACROSS DE COASTAL NJ WITH 40S ACROSS E
PA AND MD. POTENTIAL FOR ISOLATED 55 TO 60 MPH GUSTS IN DE/MD AND
NJ BETWEEN NOW AND THE CFP. CFP AT KACY BY 10Z AS THE LAST TAIL-
FINE LINE OF INTENSE RAINFALL SWEEPS ENEWD PER RADAR IMAGERY.
AFTER THE CFP THE WIND BRIEFLY DIMINISHES NEAR 10-11Z AND RAIN
ABRUPTLY ENDS FROM W TO E. VERY LITTLE LIGHTNING SO FAR BUT THAT
MAY YET EVOLVE AS THE SFC FRONT ORGANIZES OVER THE NEXT SEVERAL
HOURS.
PNS ON WIND WBIS AS TIME PERMITS.
RAINFALL AND FFA: MOST OF IT W OF I95. FROM THE FAR UPPER DELMARVA
THROUGH OUR COUNTIES IN EASTERN PENNSYLVANIA AND INTO NORTHWESTERN
NEW JERSEY, AMOUNTS OF ONE TO TWO INCHES SHOULD BE COMMON. SPOTTY
MINOR FLOODING ANTICIPATED FROM RUNOFF BUT NO MAJOR FLOODING.
THEREFORE THE FFA WILL BE ALLOWED TO EXPIRE AT 11Z WITH THE KNOWN
THAT SOME MINOR FLOODING FROM RUNOFF WILL OCCUR AFTER 11Z.
THE RECORD WARMTH PRIOR TO DAWN WILL BE COOLING BUT STILL ABOVE
NORMAL TEMPS AT DAYBREAK!
&&
.SHORT TERM /2 PM THIS AFTERNOON THROUGH 6 AM FRIDAY/...
THIS AFTERNOON...TEMPS STEADY OR FALLING WITH GUSTY WLY WINDS 35
TO 40 MPH. PROBABLY NO WIND ADVY ATTM BUT CLOSE CALL. VARIABLE
CLOUDINESS.
TONIGHT...ANY CLEARING THIS EVENING IS BRIEF AS A SHORT WAVE DRIVES
EWD FROM THE OHIO VALLEY TOWARD THE MID ATLANTIC STATES. IT SHOULD
RESULT IN THICKENING CLOUDS OVERNIGHT AND THERE MAY BE SOME FLURRIES
OR SCT SNOW SHOWERS LATE. WLY WINDS DIMINISH AND THERE IS BROAD FGEN
IN THE MID ATLC STATES NEAR DAWN FRIDAY AS A SECONDARY COLD FRONT
FORMS WITH THAT SHORT WAVE.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
COLD AIR ADVECTION WILL CONTINUE THROUGH SATURDAY MORNING AS THE
MID-LEVEL RIDGING SLIDES TO OUR EAST ALLOWING MEAN TROUGHING TO
SETUP ACROSS THE REGION. THE FIRST OF MANY MID-LEVEL SHORTWAVE
TROUGHS OF LOW PRESSURE WILL APPROACH FROM THE WEST EARLY FRIDAY
MORNING. THIS SYSTEM IS CONSIDERED TO BE A LOW AMPLITUDE PIECE OF
ENERGY AS IT MAKES NEARLY A B-LINE FROM THE OHIO VALLEY AND PASSES
JUST SOUTH OF OUR REGION. MODELS ARE SHOWING THERE IS A LITTLE BIT
OF QPF ASSOCIATED WITH THE EVENT...COUPLE HUNDREDTHS MAINLY ACROSS
OUR SOUTH AS THE SURFACE WAVE MOVES BY. GIVEN THE THERMAL PROFILES
WILL BE WELL BELOW FREEZING AND THERE IS A DECENT AMOUNT OF
MID-LEVEL LIFTING ASSOCIATED WITH THE VORT MAX, WE COULD SQUEEZE OUT
A FEW TENTHS OF AN INCH OF SNOW ACROSS A MAJORITY OF OUR AREA. THERE
IS STILL THE REALLY STRONG UPPER LEVEL JET JUST TO THE EAST OF THE
REGION WHICH COULD HELP TO INCREASE OMEGA PROVIDING A SLIGHTLY
BETTER CHANCE OF DENDRITIC SNOW GROWTH...THIS COULD INCREASE
SNOWFALL ACROSS THE SOUTHERN PORTIONS SPECIFICALLY.
HIGH PRESSURE THEN FOLLOWS FOR SATURDAY BEFORE THE NEXT SHORTWAVE
DIVES TO OUR SOUTH HELPING TO BRING A REINFORCING SHOT OF COLDER AIR
ON SUNDAY. BASED ON EXACTLY HOW FAR SOUTH THIS WAVE DIVES AND THE
POSITIONING OF THE JET DICTATE WHERE A SURFACE WAVE WILL FORM.
MODELS INDICATE MORE THAN LIKELY CYCLOGENESIS TAKES PLACE ALONG THE
NATURAL BAROCLINICITY OF THE COAST SUNDAY AFTERNOON. AS IT MOVES
FURTHER OFFSHORE IT DEEPENS AND COULD PROVIDE ANOTHER ROUND OF LIGHT
SNOW WITH MINIMAL ACCUMULATIONS.
AFTER SUNDAYS MID-LEVEL SYSTEM MOVES THROUGH THE FLOW LOOKS TO
BECOME MORE ZONAL AND MORE PROGRESSIVE THAN THE PRIOR FEW DAYS. WEAK
SURFACE RIDGING TO OUR SOUTH SHOULD KEEP THE MAJORITY OF MONDAY DRY
UNTIL THE THIRD EMBEDDED SHORTWAVE PUSHES EASTWARD. THIS SYSTEM
TAKES MORE TIME TO DEVELOP AS IT ENTERS THE GREAT LAKES REGION ON
TUESDAY. THE LOW-LEVEL FLOW TURNS MORE SOUTHERLY AS IT APPROACHES
AND WAA INDUCED PRECIPITATION IS POSSIBLE PROVING A MIXTURE OF
RAIN/SNOW ACROSS OUR REGION...AGAIN NOT MUCH QPF ASSOCIATED WITH IT.
THE ASSOCIATED COLD FRONT THEN SWINGS THROUGH LATER ON TUESDAY WITH
ANOTHER SHOT OF COLDER AIR AND RAIN/SNOW SHOWERS POSSIBLE. WITH A
MORE NORTH TRAJECTORY OF THE SURFACE WINDS ON WEDNESDAY CAN NOT
RULE OUT A FEW OROGRAPHICALLY INDUCED SNOW SHOWERS AND LAKE
STREAMERS THAT COULD MAKE IT INTO OUR AREA.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THROUGH 12Z...GENERALLY MVFR CIGS WITH OCNL IFR CONDS IN HEAVY SHOWERS
AND WINDS BRIEFLY PULSING SOUTHERLY G35-45 KTS BETWEEN NOW AND THE SHIFT
CFP FM W TO E. THIS WSHIFT CFP HAS OCCURRED AT KRDG AT 0725Z AND
REACHES KACY BY 10Z.
LLWS. WINDS AT 2000 FT AT 2AM PER PHI AND KDIX TDWR VWP 60-75KTS
ALONG AND EAST OF I95 CORRIDOR. THIS SSW WIND LLWS ENDS WITH THE
CFP.
AFTER 12Z...VFR CIGS NEAR 3000 FT AT SUNRISE LIFT TO NEAR 5000 FT
BY MIDDAY. WLY WINDS G NEAR 35 KTS AT TIMES.
TONIGHT...VFR SCT-BKN CLOUDS AOA 5000 FT BECOME OVC LATER AT NIGHT.
CHANCE OF FLURRIES OR A MVFR CONDITION SNOW SHOWERS NEAR DAWN
FRIDAY. WLY WIND GUSTS 20-25 KTS THIS EVENING DIMINISH OVERNIGHT.
OUTLOOK...
FRIDAY...VFR WITH CONTINUED WEST WINDS AND STRONGER GUSTS. A FEW
SNOW SHOWERS ARE POSSIBLE WHICH COULD LOWER VSBYS...ESPECIALLY WITH
THE STRONGER WINDS.
SATURDAY...VFR WITH NW WINDS.
SUNDAY...MVFR OR LOWER IN SNOW SHOWERS.
MONDAY...VFR.
&&
.MARINE...
GALE WARNING THROUGH TODAY AND FOR THE ATLC WATERS EXTENDED THROUGH
MUCH OF TONIGHT. THE MODEL GUIDANCE DIFFERS ON MAX WINDS OVER THE
WATERS NEAR SUNRISE FRIDAY...SO FOR NOW ENDED THE GALE NEAR 09Z
FRIDAY.
IN THE MEANTIME...WE MAY ISSUE AN SMW FOR ANY 50 KT GUSTS ANTICIPATED
OVER THE WATERS PRIOR THE CFP THIS MORNING BUT BY AND LARGE... THE
COLD SST'S HAVE PREVENTED MIXING OF THE WARMER STRONGER BL WIND
DOWN TO THE SENSORS.
OUTLOOK...
A CONTINUED LOW-END OR HIGH END SMALL CRAFT LOOKS LIKELY FRIDAY
AND FRIDAY NIGHT AS A SECONDARY SURGE OF COLD AIR MOVES ACROSS
THE WATERS. HIGH PRESSURE WILL MOVE ACROSS ON SATURDAY ALLOWING
THE PRESSURE GRADIENT TO SLACKEN A BIT AND THE WINDS TO DECREASE.
A WAVE OF LOW PRESSURE LOOKS TO AFFECT OUR WATERS ON SUNDAY AND
COULD PROVIDE ANOTHER ROUND OF SMALL CRAFT/GALE FORCE GUSTS
THROUGH MONDAY.
&&
.HYDROLOGY...
FFA PLAN IS TO EXPIRE FFA AT 11Z.
&&
.TIDES/COASTAL FLOODING...
CFA CONTINUES CHES BAY. WATER PILING UP IN THE SLY FLOW AND NOW AS
THE THE WIND TURNS WESTERLY...IT WILL PILE UP ON THE EASTERN SHORE.
FOR NOW WE EXPECT THE MAX STORM TIDE AT CAMBRIDGE TO REMAIN UNDER
MDT THRESHOLD AT THE TIME OF THE 636 AM HIGH TIDE.
WE HAVE LOOKED AT THE FCST DEPARTURES ALONG THE COASTAL ATLANTIC
AND THE DELAWARE BAY/RIVER. AT THIS TIME IS DOES NOT APPEAR THAT
ANY MINOR TIDAL FLOODING LEVELS WILL BE REACHED IN THESE
AREAS...BUT WE WILL CONTINUE TO MONITOR...SINCE SOMETIMES THE
LEVELS SHOOT UP QUICKLY IN A STRONG SOUTH WIND.
OUTLOOK...
AFTER THE THREAT OF MINOR TIDAL FLOODING AS PASSED THERE COULD BE
SOME ISSUES WITH BLOW-OUT TIDES LATE TODAY OR ON FRIDAY. STRONG
WEST- NORTHWEST WINDS COULD PUSH WATER LEVELS TO AROUND -1.5 TO
-2.0 IN SOME SPOTS.
GUIDANCE HAS BEEN SHOWING THE POTENTIAL FOR BLOW-OUTS FOR A FEW
DAYS NOW BUT IT IS NOT A DEFINITE SCENARIO. THE ADDED FRESH WATER
FROM THE OVERNIGHT RAINS ON WEDNESDAY AND THURSDAY COULD HELP TO
INHIBIT BLOW-OUT FROM OCCURRING.
&&
.CLIMATE...
NUMEROUS RECORDS YDY AND TODAY...MOSTLY HIGH TEMPS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR PAZ054-
055-060>062-070-071-101>106.
WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR PAZ054-055-
060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR NJZ001-
007>010-012-015.
WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR NJZ001-
007>010-015.
HIGH WIND WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR
NJZ012>014-016>027.
DE...FLASH FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR DEZ001.
WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR DEZ001.
HIGH WIND WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR
DEZ002>004.
MD...FLASH FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR MDZ008.
COASTAL FLOOD ADVISORY UNTIL NOON EST TODAY FOR MDZ008-012-015-
019-020.
WIND ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR MDZ008-012-
015-019-020.
MARINE...GALE WARNING UNTIL 4 AM EST FRIDAY FOR ANZ450>455.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ430-431.
&&
SYNOPSIS...GORSE/HEAVENER
NEAR TERM...DRAG/O'HARA 255A
SHORT TERM...DRAG 255A
LONG TERM...HEAVENER
AVIATION...DRAG/HEAVENER 255A
MARINE...DRAG/HEAVENER 255A
HYDROLOGY...255A
TIDES/COASTAL FLOODING...255A
CLIMATE...255AHazardous weather outlook, Jan 30, 10:25 PM EST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1025 PM EST WED JAN 30 2013
DEZ001-NJZ001-007>010-015-PAZ054-055-060>062-070-071-101>106-010330-
NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
1025 PM EST WED JAN 30 2013
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ002>004-NJZ013-014-016>027-010330-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
1025 PM EST WED JAN 30 2013
...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
SCATTERED BRIEFLY HEAVY SHOWERS SHOULD RACE NORTHEASTWARD ACROSS
THE AREA TONIGHT. A SQUALL LINE SHOULD MOVE EAST JUST AHEAD OF A
COLD FRONT LATE TONIGHT. THE RESULTANT RAINFALL SHOULD CAUSE
BRIEF POOR DRAINAGE STREET FLOODING AND FORCE SLOWER TRAVEL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ012-015-019-020-010330-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
1025 PM EST WED JAN 30 2013
...WIND ADVISORY IN EFFECT UNTIL 3 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO NOON EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
SCATTERED BRIEFLY HEAVY SHOWERS SHOULD RACE NORTHEASTWARD ACROSS
THE AREA TONIGHT. A SQUALL LINE SHOULD MOVE EAST JUST AHEAD OF A
COLD FRONT LATE TONIGHT. THE RESULTANT RAINFALL SHOULD CAUSE
BRIEF POOR DRAINAGE STREET FLOODING AND FORCE SLOWER TRAVEL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ012-010330-
MIDDLESEX-
1025 PM EST WED JAN 30 2013
...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ008-010330-
CECIL-
1025 PM EST WED JAN 30 2013
...WIND ADVISORY IN EFFECT UNTIL 3 AM EST THURSDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO NOON EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-450>455-010330-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1025 PM EST WED JAN 30 2013
...GALE WARNING IN EFFECT UNTIL 7 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS A CHANCE OF BLOWOUT TIDES THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jan 31, 12:57 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1257 AM EST THU JAN 31 2013
DEZ001-MDZ008-012-015-019-020-310800-
CAROLINE MD-CECIL MD-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-TALBOT MD-
1257 AM EST THU JAN 31 2013
...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WIND GUSTS WILL
AFFECT NORTHEAST MARYLAND AND NORTHERN DELAWARE EARLY THIS MORNING...
AT 1254 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WIND GUSTS ALONG A
LINE EXTENDING FROM 11 MILES SOUTHEAST OF NEW HOLLAND TO 3 MILES
SOUTHEAST OF BEL AIR TO 3 MILES SOUTHEAST OF CROFTON...MOVING
NORTHEAST AT 50 MPH. THE SHOWERS AND ISOLATED THUNDERSTORM WILL BE
NEAR RICHARDSMERE...RICHARDSMERE...OCTORARO...OCTORARO AROUND 100
AM...PORT DEPOSIT...WEST NOTTINGHAM...WEST NOTTINGHAM...RISING SUN
AROUND 115 AM...FARMINGTON AND FARMINGTON AROUND 120 AM.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 3871 7632 3866 7634 3876 7640 3887 7626
3881 7621 3882 7620 3894 7624 3883 7637
3904 7633 3900 7618 3914 7629 3926 7623
3943 7600 3970 7621 3979 7561 3929 7565
3929 7576 3864 7571 3869 7590 3857 7604
HAYESSpecial weather statement, Jan 31, 1:34 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
134 AM EST THU JAN 31 2013
DEZ001-NJZ001-008>010-012-013-015>019-021-PAZ070-071-104>106-310830-
CAMDEN NJ-CUMBERLAND NJ-DELAWARE PA-EASTERN MONTGOMERY PA-
GLOUCESTER NJ-HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-
MORRIS NJ-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
SALEM NJ-SOMERSET NJ-SUSSEX NJ-UPPER BUCKS PA-WESTERN MONMOUTH NJ-
134 AM EST THU JAN 31 2013
...AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY
STRONG WIND GUSTS WILL AFFECT SOUTHWEST...CENTRAL AND NORTH
CENTRAL NEW JERSEY EARLY THIS MORNING...
AT 131 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING STRONG WIND
GUSTS 4 MILES SOUTH OF GLOUCESTER CITY...MOVING NORTHEAST AT 50 MPH.
THE SHOWER WILL BE NEAR HADDONFIELD...COLLINGSWOOD...
MERCHANTVILLE... CHERRY HILL AROUND 140 AM...MAPLE
SHADE...MOORESTOWN-LENOLA... CINNAMINSON...RIVERTON AROUND 145
AM...RIVERSIDE AND DELANCO AROUND 150 AM.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THE SHOWERS AND ISOLATED
STORMS.
LAT...LON 4050 7426 4046 7423 3987 7472 3982 7480
3977 7480 3926 7521 3950 7558 3965 7556
3963 7559 3976 7563 4122 7445 4119 7437
4105 7449 4101 7430 4092 7427 4090 7433
4067 7445 4067 7439 4060 7444 4060 7421
HAYESSpecial weather statement, Jan 31, 2:12 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 AM EST THU JAN 31 2013
DEZ001>004-NJZ021>025-310815-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-DELAWARE BEACHES DE-
INLAND SUSSEX DE-KENT DE-NEW CASTLE DE-
212 AM EST THU JAN 31 2013
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE MAY...
CUMBERLAND...KENT...NEW CASTLE AND SUSSEX COUNTIES...
AT 209 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST
OF ABERDEEN TO 10 MILES SOUTH OF COVE POINT...MOVING EAST AT 45 MPH.
THE THUNDERSTORMS WILL BE NEAR TOWNSEND...KENTON AROUND 230 AM...
WYOMING...WOODSIDE AROUND 245 AM...WOODSIDE EAST...SEAFORD AROUND 300
AM...FORTESQUE AND SLAUGHTER BEACH AROUND 315 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3846 7570 3932 7577 3943 7574 3943 7555
3932 7543 3922 7539 3929 7530 3938 7542
3944 7541 3948 7430 3937 7440 3924 7461
3900 7478 3881 7508 3844 7505
HAYESSpecial weather statement, Jan 31, 2:20 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
220 AM EST THU JAN 31 2013
NJZ001-007-009-PAZ054-055-060>062-070-101>105-310815-
BERKS PA-CARBON PA-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-NORTHAMPTON
PA-SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-WESTERN CHESTER PA-WESTERN
MONTGOMERY PA-
220 AM EST THU JAN 31 2013
...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
CHESTER...DELAWARE...HUNTERDON...LEHIGH...MONROE...MONTGOMERY...
NORTHAMPTON...SUSSEX AND WARREN COUNTIES...
AT 218 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF ALLENTOWN TO 16 MILES NORTH OF ABERDEEN...MOVING NORTHEAST AT 45
MPH. THE THUNDERSTORMS WILL BE NEAR MACUNGIE...EMMAUS AROUND 230
AM...LEHIGH UNIVERSITY...FOUNTAIN HILL AROUND 245 AM...ALPHA...ALPHA
AROUND 300 AM...HAMPTON AND HAMPTON AROUND 315 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4126 7452 3984 7557 3979 7572 3975 7609
3988 7600 4010 7595 4014 7589 4017 7592
4100 7556 4113 7506 4109 7501 4117 7490
HAYESSpecial weather statement, Jan 31, 2:51 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
251 AM EST THU JAN 31 2013
NJZ013-014-020-022-026-027-311000-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...JACKSON...
HAMMONTON...LONG BEACH ISLAND...WHARTON STATE FOREST
251 AM EST THU JAN 31 2013
...LOCALLY DAMAGING WIND GUSTS POSSIBLE ACROSS EASTERN NEW JERSEY
EARLY THIS MORNING...
LOOK FOR SOUTHERLY WINDS TO GUST TO NEAR 60 MPH AT TIMES ACROSS
PORTIONS OF BURLINGTON...ATLANTIC...OCEAN AND MONMOUTH COUNTIES
THROUGH 500 AM. THE STRONGEST WINDS GUSTS ARE EXPECTED ALONG THE
IMMEDIATE COAST.
WIND GUSTS THIS STRONG MAY RESULT IN DOWNED SMALL TREES AND TREE
LIMBS...WHICH COULD IN TURN CAUSE POWER OUTAGES. IN ADDITION...
DEBRIS CAN BECOME PROJECTILES WITH STRONG WIND GUSTS. HIGH PROFILE
VEHICLES MAY BE BUFFETED BY THE STRONG WINDS.
HAYES
Special weather statement, Jan 31, 3:15 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EST THU JAN 31 2013
DEZ002>004-NJZ001-007>010-012>027-PAZ070-071-104>106-311015-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-EASTERN MONTGOMERY PA-
GLOUCESTER NJ-HUNTERDON NJ-INLAND SUSSEX DE-KENT DE-LOWER BUCKS PA-
MERCER NJ-MIDDLESEX NJ-MORRIS NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-
SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-WESTERN MONMOUTH NJ-
315 AM EST THU JAN 31 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT MUCH OF NEW JERSEY AND
DELAWARE THROUGH 500 AM...
AT 311 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 4 MILES
SOUTH OF NEWTON TO TO 13 MILES NORTH OF GEORGETOWN...MOVING EAST AT
50 MPH. THE SHOWERS WILL BE NEAR OGDENSBURG...OGDENSBURG...
FRANKLIN...HAMBURG AROUND 320 AM...LAKE TELEMARK...GREEN POND...
GREEN POND...HIGHLAND LAKE AROUND 325 AM...REHOBOTH BEACH AND LONG
NECK AROUND 330 AM.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 3849 7557 3917 7541 3879 7515 3911 7490
3929 7526 3918 7540 4012 7528 4134 7476
4121 7437 4105 7449 4090 7427 4060 7444
4060 7421 4042 7401 4048 7400 4047 7398
4044 7397 3981 7407 3892 7497 3845 7504
HAYESFlood, Hunterdon
- When
- January 31, 3:18 AM EST to 10:52 AM EST
- Where
- Hunterdon County, 4 mi ESE of Three Bridges to 1.5 mi N of Potterstown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.493, -74.733
The Neshanic River at Reaville was above its 5 foot flood stage from 622 a.m. EST through 1052 a.m. EST on the 31st. It crested at 6.29 feet at 730 a.m. EST. The Spruce Run at Glen Gardner was above its 4.5 foot flood stage from 318 a.m. EST through 853 a.m. EST on the 31st. It crested at 6.24 feet at 5 a.m. EST. Event precipitation totals included 2.17 inches in Holland Township, 2.12 inches in Alexandria Township, 1.57 inches in Frenchtown, 1.37 inches in Clinton and 1.19 inches in Flemington.
Flood, Morris
- When
- January 31, 5:37 AM EST to 1:07 PM EST
- Where
- Morris County, 0.49 mi W of Lincoln Park to 0.77 mi SW of Pompton Plains
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.931, -74.309
The East Ditch at Beaver Brook Road was above its 2.5 foot flood stage from 537 a.m. EST through 107 p.m. EST on the 31st. It crested at 2.84 feet at 625 a.m. EST. Event precipitation totals included 1.96 inches in Mount Olive, 1.93 inches in Washington Township, 1.61 inches in Denville, 1.59 inches in Rockaway and 1.56 inches in Boonton.
Flood, Warren
- When
- January 31, 8:30 AM EST to 9:15 PM EST
- Where
- Warren County, 0.38 mi ESE of Pequest to 1.2 mi E of Pequest
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.827, -74.974
The Pequest River at Pequest was above its 4 foot flood stage from 830 a.m. EST through 915 p.m. EST on the 31st. It crested at 4.22 feet at 1245 p.m. EST. Event precipitation totals included 2.44 inches in White Township, 2.31 inches in Blairstown Township, 2.18 inches in Allamuchy Township and 1.80 inches in Hackettstown.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, January 31, 201310 injured · $400,000 · 1 event
- High Wind and Strong Wind in Massachusetts, January 31, 2013$630,000 · 70 kt wind · 17 events
- Flooding in Virginia, January 31, 2013$760,000 · 6 events
- High Wind in New Jersey, January 31, 2013$331,000 · 51 kt wind · 7 events
- Flood and High Wind in New York, January 31, 2013$251,000 · 61 kt wind · 10 events
- High Wind in New York, January 31, 2013$150,000 · 55 kt wind · 13 events
- Debris Flow in Washington, January 31, 2013$250,000 · 1 event
- High Wind in Connecticut, January 31, 2013$180,000 · 68 kt wind · 6 events
- Damaging Winds in Virginia, January 31, 20132 injured · $59,000 · 65 kt wind · 8 events
- High Wind and Strong Wind in New York, January 31, 2013$90,000 · 50 kt wind · 9 events
- Damaging Winds in North Carolina, January 31, 2013$53,000 · 60 kt wind · 17 events
- High Wind in Connecticut, January 31, 2013$70,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432029, 432020, 432017.